Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Irregular periods since abortion. How can this be resolved?

User rating for this question
Very Good
Answered by
Practicing since : 1997
Answered : 1031 Questions
mY WIFE IS HAVING PROBLEM WITH HER PERIODS.SHE IS A MOTHER OF TWO AND HAD ABORTION TWICE. SINCE LAST ABORTION IN APRIL 2012 HER CYCLE IS MESSY. SHE IS SOMETIMES HAVING PERIODS 7 TO 10 TO EVEN 12 DAYS BEFORE SCHEDULED DATE. HOW CAN THIS BE RESOLVED? DO YOU PRESCRIBE ANY DRUG? or she needs to be habituated with this. sometimes abdominal pain is associated at start of periods. from 1998 to 2008 she was on triquilar birth control. also what birth control pill do you prescribe now?
Posted Mon, 3 Jun 2013 in Menstruation and Miscarriage
Answered by Dr. Kulsoom Qureshi 1 hour later
Thanks for consulting us.
Birth control pills generally have a very good effect on a woman's menstrual cycle. Periods become lighter, shorter, regular & less painful. So, women who use these pills for long periods, just like your wife, tend to have some complains when they go off the pill.
Your wife is currently 40 & after 40 it is recommended that all women who have some menstrual problem should be investigated to rule out problems like cancer. So, your wife should see a gynecologist prior to taking any pill on her own. Doctor will examine her to rule out any gross abnormality like polyp in her genital tract. She should have one trans-vaginal ultrasound to have a look inside her womb. Your doctor may or may not recommend further tests like endometrial biopsy. Doctor will also take a detailed past, personal & family history to rule out any contraindication for pills. Only then a pill can be prescribed to her.
Hope this answers your query. Please feel free to write back if you have any question.
Best regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor